Alert archive / West Virginia / Wind Advisories in 2010
Wind Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at May 7, 2010, 3:17 PM EDT for 7 counties in West Virginia. It took effect at May 8, 2010, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 3:17 PM EDT (19:17 UTC)
- In effect from
- May 8, 2010, 11:00 AM EDT
- Expired
- May 8, 2010, 8:24 PM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Braxton County, WV, Clay County, WV, Harrison County, WV, Lewis County, WV, Taylor County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 135 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS71 KRLX 071917 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT FRI MAY 7 2010 WVZ038-046-047-080330- /O.NEW.KRLX.WI.Y.0006.100508T1500Z-100509T0300Z/ /O.NEW.KRLX.FZ.A.0004.100509T0600Z-100509T1400Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 317 PM EDT FRI MAY 7 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR SATURDAY. WIND GUSTS TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. HOWEVER...COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA SATURDAY NIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S BY SUNRISE SUNDAY...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WVZ037-080330- /O.NEW.KRLX.WI.Y.0006.100508T1500Z-100509T0300Z/ NICHOLAS- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 317 PM EDT FRI MAY 7 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR SATURDAY. WIND GUSTS TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
603 WWUS71 KRLX 080117 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 917 PM EDT FRI MAY 7 2010 WVZ038-046-047-081015- /O.CON.KRLX.WI.Y.0006.100508T1500Z-100509T0300Z/ /O.CON.KRLX.FZ.A.0004.100509T0600Z-100509T1400Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 917 PM EDT FRI MAY 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR SATURDAY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. HOWEVER...COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA SATURDAY NIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S BY SUNRISE SUNDAY...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WVZ037-081015- /O.CON.KRLX.WI.Y.0006.100508T1500Z-100509T0300Z/ NICHOLAS- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 917 PM EDT FRI MAY 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR SATURDAY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
012 WWUS71 KRLX 080808 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 408 AM EDT SAT MAY 8 2010 WVZ038-046-047-081615- /O.UPG.KRLX.FZ.A.0004.100509T0600Z-100509T1400Z/ /O.NEW.KRLX.FZ.W.0004.100509T0600Z-100509T1400Z/ /O.CON.KRLX.WI.Y.0006.100508T1500Z-100509T0300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 408 AM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR TODAY. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. HOWEVER...COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA SATURDAY NIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S BY SUNRISE SUNDAY...ESPECIALLY ABOVE 2500 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS OR EVEN A FEW OUTAGES WILL ALSO BE POSSIBLE. && $$ WVZ027-028-030>032-036-039-040-081615- /O.EXA.KRLX.WI.Y.0006.100508T1500Z-100509T0300Z/ CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-FAYETTE-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...CLAY...SUTTON...GASSAWAY...BURNSVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...OAK HILL... FAYETTEVILLE...BUCKHANNON...PHILIPPI...BELINGTON 408 AM EDT SAT MAY 8 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR TODAY. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS OR EVEN A FEW OUTAGES WILL ALSO BE POSSIBLE. && $$ WVZ037-081615- /O.CON.KRLX.WI.Y.0006.100508T1500Z-100509T0300Z/ NICHOLAS- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 408 AM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR TODAY. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS OR EVEN A FEW OUTAGES WILL ALSO BE POSSIBLE. && $$
632 WWUS71 KRLX 081507 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1107 AM EDT SAT MAY 8 2010 WVZ038-046-047-082315- /O.CON.KRLX.FZ.W.0004.100509T0600Z-100509T1400Z/ /O.CON.KRLX.WI.Y.0006.000000T0000Z-100509T0300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 1107 AM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR TODAY. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. HOWEVER...COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA SATURDAY NIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S BY SUNRISE SUNDAY...ESPECIALLY ABOVE 2500 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS OR EVEN A FEW OUTAGES WILL ALSO BE POSSIBLE. && $$ WVZ027-028-030>032-036-037-039-040-082315- /O.CON.KRLX.WI.Y.0006.000000T0000Z-100509T0300Z/ CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...CLAY...SUTTON...GASSAWAY...BURNSVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... BUCKHANNON...PHILIPPI...BELINGTON 1107 AM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL USHER IN MUCH COLDER AIR TODAY. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH OVERNIGHT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS OR EVEN A FEW OUTAGES WILL ALSO BE POSSIBLE. && $$
558 WWUS71 KRLX 081929 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 329 PM EDT SAT MAY 8 2010 WVZ038-046-047-090330- /O.NEW.KRLX.FZ.A.0005.100510T0600Z-100510T1300Z/ /O.CON.KRLX.FZ.W.0004.100509T0600Z-100509T1400Z/ /O.CON.KRLX.WI.Y.0006.000000T0000Z-100509T0300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 329 PM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL CONTINUE TO USHER IN COLDER AIR INTO THE EVENING HOURS. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH TONIGHT. EVEN AS THE WINDS DECREASE SOME...COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA OVERNIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S BY SUNRISE SUNDAY...ESPECIALLY ABOVE 2500 FEET ELEVATION. HIGH PRESSURE WILL SETTLE OVERHEAD SUNDAY NIGHT...PROVIDING FOR A GENERALLY CLEAR SKY AND CALM WINDS. THIS WILL ALLOW FOR TEMPERATURES TO ONCE AGAIN FALL NEAR OR BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS OR EVEN A FEW OUTAGES WILL ALSO BE POSSIBLE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WVZ028-030>032-037-039-040-090330- /O.NEW.KRLX.FZ.A.0005.100510T0600Z-100510T1300Z/ /O.CON.KRLX.WI.Y.0006.000000T0000Z-100509T0300Z/ BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 329 PM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL CONTINUE TO USHER IN COLDER AIR INTO THE EVENING HOURS. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH TONIGHT. HIGH PRESSURE WILL SETTLE OVERHEAD SUNDAY NIGHT...PROVIDING FOR A GENERALLY CLEAR SKY AND CALM WINDS. THIS WILL ALLOW FOR TEMPERATURES TO FALL NEAR OR BELOW FREEZING BY SUNRISE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS OR EVEN A FEW OUTAGES WILL ALSO BE POSSIBLE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WVZ027-036-090300- /O.CON.KRLX.WI.Y.0006.000000T0000Z-100509T0300Z/ CLAY-FAYETTE- INCLUDING THE CITIES OF...CLAY...OAK HILL...FAYETTEVILLE 329 PM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL CONTINUE TO USHER IN COLDER AIR INTO THE EVENING HOURS. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. THE WINDS WILL GRADUALLY DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS OR EVEN A FEW OUTAGES WILL ALSO BE POSSIBLE. && $$ OHZ066-067-075-076-WVZ009>011-019-020-029-090330- /O.NEW.KRLX.FZ.A.0005.100510T0600Z-100510T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-GILMER- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE... PENNSBORO...WEST UNION...GLENVILLE 329 PM EDT SAT MAY 8 2010 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. HIGH PRESSURE WILL SETTLE OVERHEAD SUNDAY NIGHT...PROVIDING FOR A GENERALLY CLEAR SKY AND CALM WINDS. THIS WILL ALLOW FOR TEMPERATURES TO FALL NEAR OR BELOW FREEZING BY SUNRISE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
870 WWUS71 KRLX 090024 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 824 PM EDT SAT MAY 8 2010 WVZ038-046-047-090830- /O.CAN.KRLX.WI.Y.0006.000000T0000Z-100509T0300Z/ /O.CON.KRLX.FZ.W.0004.100509T0600Z-100509T1400Z/ /O.CON.KRLX.FZ.A.0005.100510T0600Z-100510T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 824 PM EDT SAT MAY 8 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. WINDS WERE LESSENING SOMEWHAT AS THE SUN SETS THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA OVERNIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S BY SUNRISE SUNDAY...ESPECIALLY ABOVE 2500 FEET ELEVATION. HIGH PRESSURE WILL SETTLE OVERHEAD SUNDAY NIGHT...PROVIDING FOR A GENERALLY CLEAR SKY AND CALM WINDS. THIS WILL ALLOW FOR TEMPERATURES TO ONCE AGAIN FALL NEAR OR BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WVZ028-030>032-037-039-040-090830- /O.CAN.KRLX.WI.Y.0006.000000T0000Z-100509T0300Z/ /O.CON.KRLX.FZ.A.0005.100510T0600Z-100510T1300Z/ BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 824 PM EDT SAT MAY 8 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. WINDS WERE LESSENING SOMEWHAT AS THE SUN SETS THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HIGH PRESSURE WILL SETTLE OVERHEAD SUNDAY NIGHT...PROVIDING FOR A GENERALLY CLEAR SKY AND CALM WINDS. THIS WILL ALLOW FOR TEMPERATURES TO FALL NEAR OR BELOW FREEZING BY SUNRISE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WVZ027-036-090130- /O.CAN.KRLX.WI.Y.0006.000000T0000Z-100509T0300Z/ CLAY-FAYETTE- INCLUDING THE CITIES OF...CLAY...OAK HILL...FAYETTEVILLE 824 PM EDT SAT MAY 8 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS WERE LESSENING SOMEWHAT AS THE SUN SETS THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ OHZ066-067-075-076-WVZ009>011-019-020-029-090830- /O.CON.KRLX.FZ.A.0005.100510T0600Z-100510T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-GILMER- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE... PENNSBORO...WEST UNION...GLENVILLE 824 PM EDT SAT MAY 8 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. HIGH PRESSURE WILL SETTLE OVERHEAD SUNDAY NIGHT...PROVIDING FOR A GENERALLY CLEAR SKY AND CALM WINDS. THIS WILL ALLOW FOR TEMPERATURES TO FALL NEAR OR BELOW FREEZING BY SUNRISE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at May 7, 2:38 PM EDT, 39 minutes earlier.
Area forecast discussion, May 7, 2:38 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT FRI MAY 7 2010
.SYNOPSIS...
STRONG COLD FRONT CROSSES WITH POSSIBLE STRONG TO SEVERE
STORMS TONIGHT. DRIER...BREEZY AND MUCH COOLER INTO WEEKEND.
HIGH PRESSURE SUNDAY NIGHT WITH FROST.
&&
.NEAR TERM /THROUGH TONIGHT/...
18Z ILN SOUNDING STILL SHOWING A RATHER FORMIDABLE CAP JUST BELOW
800HPA...THAT IS ALSO REPRESENTATIVE OF OUR AREA...WHICH WILL
SUPPRESS CONVECTION UNTIL THE ARRIVAL OF THE COLD FRONT LATER
THIS EVENING/TONIGHT. TIMING OF THE CONVECTION WAS DERIVED MAINLY
FROM AN AVERAGE OF THE LOCAL WRF MODEL RUNS...THE HRRR...AND THE
NAM...WHICH DOES NOT DIFFER ALL THAT MUCH FROM THE PREVIOUS
FORECAST. SHOULD SEE THE FIRST OF THE SHOWERS AND STORMS AFTER 00Z
ACROSS THE NORTHWEST ZONES IN SOUTHEAST OHIO...AND MOVING QUICKLY
INTO THE MOUNTAINS BY 12Z SATURDAY. FIGURE THAT THE LINE MAY
LOSE LIGHTNING AS IT WORKS EASTWARD...BUT ANY SHOWERS OR STORMS
WILL STILL HAVE PLENTY OF WIND TO BRING DOWN TO THE SURFACE...WITH
50-60KTS AT 700HPA...AND AROUND 50KTS AT 850HPA. COLD FRONT WILL
LAG BEHIND THE CONVECTION A COUPLE OF HOURS...AS HRRR SHOWS THE
CONVECTION MAINLY ASSOCIATED WITH A SURFACE TROUGH AHEAD OF THE
FRONT. DEWPOINT GRADIENT SHOULD CLEAR THE MOUNTAINS BY 12Z...BUT
WILL NOT SEE MUCH COLD AIR ADVECTION AT THE SURFACE TONIGHT...AS
THE BULK SHOULD OCCUR AFTER SUNRISE THROUGH SATURDAY.
REINFORCEMENT OF WIND WILL COME WITH THE FRONTAL PASSAGE WITH THE
DIRECTION VEERING TO THE NORTHWEST.
ATMOSPHERE LOOKS TO DRY OUT BEHIND THE FRONT...SO SHOULD SEE SOME
CLEARING LATE TONIGHT/EARLY SATURDAY BEFORE AFTERNOON CUMULUS
DEVELOPS AGAIN.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
MODELS IN GOOD AGREEMENT WITH CANADIAN HIGH PRESSURE BUILDING IN
SATURDAY NIGHT AND SUNDAY...AND SETTLING OVER THE AREA SUNDAY NIGHT.
ANY LEFT OVER SHOWERS SATURDAY EVENING WILL QUICKLY DISSIPATE...
LEADING TO SUNSHINE SUNDAY. DESPITE SUNSHINE SUNDAY IN THE MUCH
COOLER AIR THAT FOLLOWS THE FRONT...EXPECT WELL BELOW NORMAL
TEMPERATURES...WITH THE THREAT OF A WIDESPREAD FROST FOR SUNDAY
NIGHT.
HIGH PRESSURE SHIFTS EAST MONDAY WITH SUNSHINE AND A STRONG WARMING
TREND AS WINDS TURN SOUTHERLY. MODELS HAVE A WARM FRONT LIFTING
NORTHWARD MONDAY NIGHT AND TUESDAY...BUT AS USUAL...MOST OF THE
ENERGY AND MOISTURE INITIALLY LIFTS TO OUR WEST. THUS... DOWNPLAYING
POPS MONDAY PER MODEL GUIDANCE...BEFORE THE BETTER MOISTURE AND
SHOWERS COME IN MONDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
REGION SHOULD BE UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE
WITH DRY WEATHER ANTICIPATED ON MONDAY.
FORECAST FOR THE REMAINDER OF THIS PERIOD FOLLOWS HPC THINKING.
WARM FRONT WILL MOVE NORTHEAST ACROSS THE AREA TUESDAY INTO TUESDAY
NIGHT...WITH A COLD FRONT THEN EXPECTED TO SLIDE SLOWLY SOUTHEAST
WEDNESDAY AND THURSDAY. ANOTHER SYSTEM AND AN ASSOCIATED WARM
FRONT WILL IMPACT THE REGION FRIDAY. THIS WILL RESULT IN CHANCES OF
SHOWERS AND THUNDERSTORMS BEGINNING MONDAY NIGHT...AND THEN
CONTINUING THROUGH THE PERIOD. CONVECTION SHOULD BE MORE DIURNALLY
DRIVEN. HOWEVER...SOME STORMS ARE STILL POSSIBLE MOST
NIGHTS.
HPC TEMPERATURES WERE GENERALLY FOLLOWED...WITH SOME TWEAKS...MAINLY
ACROSS THE MOUNTAIN COUNTIES.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WINDS WILL BE AN ISSUE FOR THE ENTIRE FORECAST PERIOD...WITH GUSTS
GENERALLY OVER 20KTS ONCE GULL MIXING COMMENCES THIS AFTERNOON...AND
AS THE STRONG LOW PRESSURE SYSTEM AND ITS GRADIENT WIND APPROACH.
LINE OF THUNDERSTORMS WILL PASS THROUGH THE WESTERN
ZONES...INCLUDING PKB AND HTS PRIOR TO 06Z...AND HAVE INCLUDED TSRA
AND WIND GUSTS TO 40KT WITH PASSAGE...AS WELL AS BRIEF IFR
VISIBILITIES AND MVFR CEILINGS. THIS LINE SHOULD DECREASE IN
INTENSITY AS IT TRACKS EAST...BUT WILL STILL BE CAPABLE OF BRINGING
STRONG WIND GUSTS TO THE SURFACE AND MVFR VISIBILITIES IN BRIEF
MODERATE TO HEAVY RAIN. MAY NEED TO ADD THIS TO TEMPO GROUPS FURTHER
EAST ONCE WITHIN 12 HOURS OF THE EVENT. FRONTAL PASSAGE MAY LAG A
COUPLE HOURS BEHIND THE CONVECTIVE LINE...AND NORTHWEST WINDS
GUSTING TO 35KTS WILL BE POSSIBLE INTO SATURDAY...AND SHOULD SEE VFR
DAYTIME CUMULUS FORMATION.
AFTER 18Z SATURDAY...
NO ORGANIZED AREAS OF IFR...BUT GUSTY NORTHWEST WINDS ARE
EXPECTED SATURDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM 11 AM TO 11 PM EDT SATURDAY FOR WVZ037-038-
046-047.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR WVZ038-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...26/JSH/30
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...JSH
AVIATION...26Hazardous weather outlook, May 7, 4:58 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 458 AM EDT FRI MAY 7 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-016>020- 029>032-080900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR- 458 AM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS COOLER AIR BLOWS IN...GUSTY WINDS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY EVENING. IF STRONGER WIND GUSTS BECOME APPARENT...A WIND ADVISORY MAY BE POSTED. FROST OR A FREEZE IS POSSIBLE EARLY MONDAY MORNING. A FROST ADVISORY OR FREEZE WARNING MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ013-015-024>028-033>036-080900- DICKENSON-BUCHANAN-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON- MCDOWELL-WYOMING-RALEIGH-FAYETTE- 458 AM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS COOLER AIR BLOWS IN...GUSTY WINDS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY EVENING. IF STRONGER WIND GUSTS BECOME APPARENT...A WIND ADVISORY MAY BE POSTED. FROST IS POSSIBLE EARLY MONDAY MORNING. A FROST ADVISORY MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037>040-046-047-080900- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 458 AM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS COOLER AIR BLOWS IN...GUSTY WINDS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY EVENING. IF STRONGER WIND GUSTS BECOME APPARENT...A WIND ADVISORY MAY BE POSTED. FROST OR A FREEZE IS POSSIBLE EARLY MONDAY MORNING. A FROST ADVISORY OR FREEZE WARNING MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:17 PM EDT | Freeze Watch | RLX | 13 hr |
Nearby
Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.